Alert archive / North Dakota / High Wind Watches in 2012
High Wind Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind watch at Mar 25, 2012, 3:28 PM CDT for Barnes County, Ransom County, Sargent County, North Dakota. It took effect at Mar 27, 2012, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 3:28 PM CDT (20:28 UTC)
- In effect from
- Mar 27, 2012, 11:00 AM CDT
- Expired
- Mar 26, 2012, 3:25 PM CDT
- In force
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Ransom County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 120 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042 WWUS73 KFGF 252028 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 328 PM CDT SUN MAR 25 2012 ...STRONG WINDS POSSIBLE TUESDAY IN SOUTHEAST NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP MONDAY ACROSS THE NORTHERN PLAINS. AS IT DEPARTS THE AREA STRONG WESTERLY WINDS WILL LIKELY MATERIALIZE IN SE ND TUESDAY MORNING AND EXTEND INTO THE AFTERNOON. NDZ038-049-052-280000- /O.NEW.KFGF.HW.A.0001.120327T1600Z-120328T0000Z/ BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER 328 PM CDT SUN MAR 25 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * TIMING...TUESDAY MID MORNING INTO THE EARLY EVENING. * WINDS...WESTERLY WINDS AROUND 40MPH WITH GUSTS NEAR 60MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JK
3 follow-up statements
477 WWUS73 KFGF 260849 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 349 AM CDT MON MAR 26 2012 ...STRONG WINDS POSSIBLE TODAY AND TUESDAY IN SOUTHEAST NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TODAY ACROSS THE NORTHERN PLAINS. WINDS WILL INCREASE BY LATE THIS MORNING OUT OF THE SOUTHEAST AHEAD OF THE LOW PRESSURE SYSTEM. AFTER A BRIEF DECREASE IN THE WINDS TONIGHT AS THE CENTER OF THE LOW MOVES ACROSS THE AREA...WINDS WILL INCREASE AGAIN OUT OF THE WEST AS IT DEPARTS THE AREA. SOUTHEASTERN NORTH DAKOTA IN PARTICULAR COULD SEE SOME VERY STRONG WINDS TUESDAY AFTERNOON. NDZ038-049-052-280000- /O.NEW.KFGF.WI.Y.0006.120326T1600Z-120327T0300Z/ /O.CON.KFGF.HW.A.0001.120327T1600Z-120328T0000Z/ BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER 349 AM CDT MON MAR 26 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. * SOUTHEASTERLY WINDS WILL INCREASE BY LATE MONDAY MORNING AND CONTINUE THROUGH THE EVENING. THERE WILL BE A BREAK DURING THE OVERNIGHT HOURS...THEN INCREASE AGAIN OUT OF THE WEST LATE TUESDAY MORNING AND AFTERNOON. * SOUTHEASTERLY WINDS ON MONDAY WILL BLOW 25 TO 35 MPH WITH GUSTS TO 45 MPH. BY TUESDAY AFTERNOON...WESTERLY WINDS AROUND 40MPH WITH GUSTS NEAR 60MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>003-007-008-013>015-022-027>031-040-NDZ014>016-024-026>030- 039-053-054-270300- /O.NEW.KFGF.WI.Y.0006.120326T1600Z-120327T0300Z/ WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-GRANT-BENSON-RAMSEY-EASTERN WALSH- EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-CASS-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...FARGO... WAHPETON...ADAMS 349 AM CDT MON MAR 26 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS WILL INCREASE BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING IN THE LATE EVENING. * SOUTHEASTERLY WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * WAVES OF 3 TO 5 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
655 WWUS73 KFGF 261548 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1048 AM CDT MON MAR 26 2012 ...STRONG WINDS POSSIBLE TODAY AND TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TODAY ACROSS THE NORTHERN PLAINS BRINGING GUSTY SOUTHEAST WINDS TO THE AREA. AFTER A BRIEF DECREASE IN THE WINDS TONIGHT AS THE CENTER OF THE LOW MOVES ACROSS THE AREA...WINDS WILL INCREASE AGAIN OUT OF THE WEST AS IT DEPARTS THE AREA ON TUESDAY. SOUTHEASTERN NORTH DAKOTA IN PARTICULAR COULD SEE SOME VERY STRONG WINDS TUESDAY AFTERNOON. NDZ038-049-052-280000- /O.CON.KFGF.WI.Y.0006.120326T1600Z-120327T0300Z/ /O.CON.KFGF.HW.A.0001.120327T1600Z-120328T0000Z/ BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER 1048 AM CDT MON MAR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * SOUTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EARLY EVENING. * VERY STRONG WEST WINDS AROUND 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>003-007-008-013>015-022-027>031-040-NDZ014>016-024-026>030- 039-053-054-270300- /O.CON.KFGF.WI.Y.0006.120326T1600Z-120327T0300Z/ WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-GRANT-BENSON-RAMSEY-EASTERN WALSH- EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-CASS-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...FARGO... WAHPETON...ADAMS 1048 AM CDT MON MAR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SOUTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
785 WWUS73 KFGF 262025 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 325 PM CDT MON MAR 26 2012 ...GUSTY WINDS EXPECTED THROUGH TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA LATE TONIGHT AND THEN INTO CENTRAL NORTH DAKOTA TOWARD TUESDAY MORNING. THIS WILL KEEP GUSTY SOUTH SOUTHEAST WINDS ACROSS THE AREA THROUGH THE NIGHT...ESPECIALLY ACROSS SOUTHEAST NORTH DAKOTA INTO PORTIONS OF WEST CENTRAL MINNESOTA. AS THE LOW MOVES INTO NORTHWEST MINNESOTA LATE TUESDAY MORNING INTO AFTERNOON...GUSTY WEST TO NORTHWEST WINDS WILL MOVE INTO THE AREA. THIS TIME THE STRONGER WINDS WILL MAINLY BE FOUND ALONG AND SOUTH OF HIGHWAY 2. NDZ038-049-052-280000- /O.CAN.KFGF.HW.A.0001.120327T1600Z-120328T0000Z/ /O.EXT.KFGF.WI.Y.0006.000000T0000Z-120328T0000Z/ BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER 325 PM CDT MON MAR 26 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE HIGH WIND WATCH. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE INTO EARLY TUESDAY. * WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001-002-015-022-027-028-031-NDZ014-015-024-026>030-054-280000- /O.NEW.KFGF.WI.Y.0007.120327T1700Z-120328T0000Z/ /O.CON.KFGF.WI.Y.0006.000000T0000Z-120327T0300Z/ WEST POLK-NORMAN-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- EAST OTTER TAIL-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...FOSSTON...MAHNOMEN...DETROIT LAKES...WOLF LAKE... NEW YORK MILLS...MADDOCK...LEEDS...DEVILS LAKE...NEW ROCKFORD... LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 325 PM CDT MON MAR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE INTO THE EARLY EVENING. * WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED ON TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ023-024-032-NDZ006-007-280000- /O.NEW.KFGF.WI.Y.0007.120327T1700Z-120328T0000Z/ SOUTH CLEARWATER-HUBBARD-WADENA-TOWNER-CAVALIER- INCLUDING THE CITIES OF...LAKE ITASCA...PARK RAPIDS...WADENA... CANDO...LANGDON 325 PM CDT MON MAR 26 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY. * WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED ON TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ003-029-030-040-NDZ039-053-280000- /O.EXT.KFGF.WI.Y.0006.000000T0000Z-120328T0000Z/ CLAY-WILKIN-WEST OTTER TAIL-GRANT-CASS-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...FARGO...WAHPETON 325 PM CDT MON MAR 26 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE INTO EARLY TUESDAY. * WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED THROUGH THE DAY TUESDAY INTO EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ007-008-013-014-NDZ016-270300- /O.CON.KFGF.WI.Y.0006.000000T0000Z-120327T0300Z/ WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-EASTERN WALSH- INCLUDING THE CITIES OF...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...GRAFTON 325 PM CDT MON MAR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Mar 25, 3:20 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 25, 3:20 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
320 PM CDT SUN MAR 25 2012
.SHORT TERM...
SHAPING UP TO BE AN INTERESTING COUPLE OF DAYS AS A COMPACT LOW
PRESSURE SYSTEM MOVES THROUGH THE NORTHERN PLAINS. JUST ABOUT
EVERY PARAMETER WILL BE A FORECAST CHALLENGE THIS TIME AROUND.
WILL TRY TO STICK PRETTY CLOSE TO CONTINUITY FOR THE SHORT TERM.
TONIGHT...THE EASTERN FA HAS STAYED MOSTLY SUNNY WHILE THE WESTERN
FA HAS SEEN MORE CLOUDS TODAY. FINALLY SEEING SOME CLEARING AT
KGFK AS THE CLOUDS HAVE THINNED. TEMPS HAVE NOT REALLY RISEN MUCH
AT ALL TODAY. MAY SEE SOME LATE RISE NOW THAT THE SUN HAS COME OUT
BUT TEMPS HAVE STAYED COOLER THAN EXPECTED TODAY. SOME VIRGA OR
SPRINKLES ARE MOVING ACROSS THE SOUTHERN FA NOW. THEY HAVE AVOIDED
THE OBSERVATION SITES SO FAR AND THERE IS NOT MUCH TO THEM. WILL
PROBABLY SEE MORE CLOUD COVER ACROSS THE SOUTH TONIGHT THAN THE
NORTH BUT ARE ALSO EXPECTING WINDS TO STAY UP TOO. SFC GRADIENT
REALLY TIGHTENS UP BY 12Z MON SO WINDS SHOULD BE LIGHTEST IN THE
EVENING. MODELS HAVE REALLY BACKED OFF ON ANY SHOWER/TSTM
POTENTIAL TONIGHT. THEY STILL HAVE THE TWO MAIN AREAS OF LOW LEVEL
FORCING AS THEY WERE...OVER WESTERN NORTH DAKOTA AND NEBRASKA.
HOWEVER THE BETTER MOISTURE STAYS SOUTH OF THE FA ALONG WITH THE
NEGATIVE SHOWALTER INDICES. LEFT AN ISOLATED SHOWER POTENTIAL
ACROSS THE FAR SOUTH BUT THAT MAY BE PUSHING IT TOO. SPC HAS ALSO
REMOVED THE SEE TEXT FOR TONIGHT.
MON-WED...SFC GRADIENT CONTINUES TO TIGHTEN UP ON MON RESULTING IN
A WINDY DAY. SHOULD SEE AT LEAST 40-45KTS AT 850MB BUT WITH THE
ONGOING WARM ADVECTION THIS SHOULD STAY OFF THE SFC. COULD BE SOME
SHOWERS AROUND IN THE MORNING AND TSTMS BY AFTERNOON BUT BETTER
CHANCES CONTINUE TO BE WEST OF THE VALLEY. AS THE LOW MOVES INTO
WESTERN ND MON NIGHT 850MB WINDS REALLY CRANK UP. SEEING MODELS
SHOWING A CORE OF AROUND 70KTS MOVING UP THE RED RIVER VALLEY WITH
STRONG WARM ADVECTION. GOOD AMOUNT OF INSTABILITY WHICH COULD
BRING SOME ELEVATED SEVERE TO PORTIONS OF THE AREA. SPC HAS PLACED
THE FA IN A SEE TEXT WITH THE SLIGHT RISK AREA JUST TO THE WEST.
THIS COULD BE A SCENARIO WHERE MORE EFFICIENT SHOWERS OR RAIN
FALLING TO THE SFC COULD SPAWN HIGH WINDS AT THE SFC WITH SUCH
STRONG WINDS ALOFT. AS THE LOW MOVES THRU ON TUE PORTIONS OF THE
AREA COULD BE IN A DRY SLOT WITH THE BEST CHANCES FOR RAIN IN THE
DEFORMATION AREA WHICH IS MAINLY EXPECTED TO BE OVER THE KDVL
REGION. COLD ADVECTION COULD NOW HELP MIX DOWN THE STRONGER WINDS
ALOFT ESPECIALLY ACROSS THE HIGHER ELEVATIONS ACROSS THE SOUTHWEST
FA. WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR MID TUE MORNING
THRU THE DAY FOR BARNES/RANSOM AND SARGENT COUNTIES. THIS MAY HAVE
TO BE EXPANDED BUT IS A GOOD STARTING POINT. THE PROXIMITY OF THE
COLD CORE UPPER LOW COULD EVEN BRING SOME COLD AIR FUNNEL REPORTS.
AS THE SYSTEM PULLS OFF TO THE EAST THERE IS STILL THE POTENTIAL
FOR MIXED PCPN ACROSS THE NORTHERN FA. HIGH PRESSURE SHOULD BUILD
IN FOR LATER WED.
.LONG TERM (THU-SUN)...
MODELS IN FAIR AGREEMENT WITH THE BEGINNING OF THE EXTENDED PERIOD
BUT WIDELY DIFFER FOR THE WEEKEND. 500MB FLOW SHOWS A SHORT TO MOVE
THROUGH THE AREA THURSDAY WITH SHOWER CHANCES KEPT THUNDER OUT THE
FORECAST FOR NOW AS SHOWALTERS REMAIN POSITIVE. MODELS DIVERGE AFTER
THAT WITH THE 00 AND 12Z ECMWF BRINGING ANOTHER WAVE ACROSS THE AREA
SATURDAY AND 00 AND 12Z GFS BUILDING HEIGHTS AND THICKNESSES ACROSS
THE NORTHERN PLAINS. THE ECMWF SOLN WOULD MEAN MORE CLOUDS AND CHC
FOR PRECIP WHEREAS THE GFS WOULD BE WARMER AND DRY. NATIONAL
GUIDANCE FROM HPC SUGGESTS THE GFS SOLN TO BE CLOSER TO ENSEMBLE
MEANS NONETHELESS KEPT CHC POPS FOR SAT. TEMPS CONTINUE TO REMAIN
ABOVE NORMAL FOR THE END OF MARCH.
&&
.AVIATION...
VFR AT ALL TAFS SITES EXPECTED OVERNIGHT WITH LIGHT WINDS. WINDS
INCREASING TOMORROW MORNING FROM THE SE AS LOW PRESSURE BEGINS TO
MOVE INTO THE AREA..
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ038-049-052.
MN...NONE.
&&
GODON/JKHazardous weather outlook, Mar 25, 6:51 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 651 AM CDT SUN MAR 25 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 651 AM CDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN APPROACHING AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO THE REGION MONDAY AND ESPECIALLY MONDAY EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VOELKER
Nearby
High Wind Watches in North Dakota, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.